Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 11, 2011, 6:39 PM MDT for Grant County, Luna County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 6:39 PM MDT (00:39 UTC)
- Expired
- Jul 11, 2011, 7:30 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Grant County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 145 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3657 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS54 KEPZ 120039 SVREPZ NMC017-029-120130- /O.NEW.KEPZ.SV.W.0024.110712T0039Z-110712T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 639 PM MDT MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... WEST CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 730 PM MDT * AT 629 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 34 MILES EAST OF ANIMAS...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN GRANT AND WESTERN LUNA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3224 10829 3217 10801 3189 10815 3194 10835 TIME...MOT...LOC 0038Z 197DEG 7KT 3200 10822 $$ PARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:56 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 11, 2:56 PM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 256 PM MDT MON JUL 11 2011 .SYNOPSIS... A DEEP PLUME OF MOISTURE WILL BE IN PLACE OVER THE STATE FOR THE NEXT FEW DAYS. CLOUDY SKIES WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE LOCAL AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY. A REDUCTION IN MOISTURE WILL TOWARD THE END OF THE WEEK WILL REDUCE CHANCES FOR THUNDERSTORMS BACK TO ISOLATED FOR MOST AREAS THURSDAY THROUGH SATURDAY. THE PLUME OF MOISTURE WILL SHIFT BACK WEST OF THE AREA BY LATE SUNDAY INTO THE FIRST PART OF NEXT WEEK. && .DISCUSSION... WITH A THE HIGH SHIFTING TO THE EAST AND A WEST COAST TROUGH DEEPENING...THE PLUME OF MOISTURE THAT HAD BEEN OVER ARIZONA IS NOW SHIFTING EASTWARD INTO NEW MEXICO. THIS DEEPER MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH WEDNESDAY NIGHT. THE AVAILABLE MOISTURE WILL DEEPEST ON TUESDAY WITH PRECIPITABLE WATER VALUES EXPECTED TO NEAR 170 PERCENT OF NORMAL. THAT INDICATES THAT ANY STORMS THAT FORM WILL BE EFFICIENT RAIN PRODUCERS WITH LOCALLY HEAVY RAINFALL POSSIBLE. EXCESSIVE RUN OFF FROM HEAVY RAIN MAY CAUSE MINOR LOCALIZED FLOODING ALONG DRAINAGES AND LOW LYING AREAS. IN ISOLATED CASES WHERE RAIN AMOUNTS ARE MUCH HIGHER...LOCALIZED FLASH FLOODING MIGHT OCCUR. BY THURSDAY...THE HIGH WILL BEGIN TO REFORM CLOSER BACK TO THE LOCAL AREA. THIS CHANGE WILL START TO DIMINISH THE FLOW OF MOISTURE ACROSS THE AREA AND REDUCE THE FREQUENCY OF SHOWERS AND THUNDERSTORMS FOR THE LATTER PART OF THE WEEK. MAINLY ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY. TEMPERATURES WILL ALSO BEGIN TO WARM BACK UP ABOVE NORMAL INTO THE UPPER 90S TO NEAR 100 FOR THE LOWLANDS. BY SUNDAY THE HIGH WILL BE CENTERED OVER THE NORTHERN PART OF THE STATE WITH AN EASTERLY FLOW PATTERN SET UP OVER THE LOCAL AREA. THIS FLOW WILL TAP MAINLY DRIER CONTINENTAL AIR WHICH WILL FURTHER REDUCE MOISTURE ACROSS THE REGION AND DIMINISH THUNDERSTORM CHANCES TO NEAR ZERO EXCEPT FOR THE MOUNTAIN ZONES FOR SUNDAY THROUGH NEXT TUESDAY. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL. && .AVIATION...VALID 12/00Z-13/00Z... PREVAILING SCT080-150 BKN250 CAN BE EXPECTED THRU PD WITH SE WINDS 6-12KTS. SCT TSRA WITH BKN040-060 WILL LINGER UNTIL 08Z AND START AGAIN AFT 17Z...WDLY SCT TO SCT 3-5SM TSRA BKN040-060 EXPECTED. && .FIRE WEATHER... SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE ACROSS THE REGION OVER THE NEXT 2 TO 3 DAYS AS A BROAD UPPER LOW MOVES EAST OF THE AREA TODAY...AND ANOTHER UPPER DISTURBANCE OVER NORTHWEST MEXICO MOVES INTO THE AREA...CARRYING ENHANCED SUBTROPICAL MOISTURE WITH IT. LATER IN THE WEEK...A DEEPENING TROUGH OVER THE WEST COAST WILL SHIFT THE SUBTROPICAL RIDGE EASTWARD...AND WHILE THE OVERALL MOISTURE AVAILABILITY AND PRECIP COVERAGE WILL DECREASE...THE MONSOONAL MOISTURE PLUME WILL FAVOR AREAS NEAR AND EAST OF THE CONTINENTAL DIVIDE HEADING INTO THE WEEKEND. THE RESULT WILL BE INCREASING PRECIPITATION...ESPECIALLY OVER THE HIGHER TERRAIN AREAS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 94 75 94 75 / 40 40 50 40 40 SIERRA BLANCA TX 70 91 70 91 70 / 40 40 50 40 40 LAS CRUCES 72 93 72 94 72 / 40 40 50 40 40 ALAMOGORDO 70 91 70 90 70 / 40 40 50 40 40 CLOUDCROFT 52 70 52 69 52 / 50 50 50 50 40 TRUTH OR CONSEQUENCES 70 91 70 93 70 / 40 50 50 40 40 SILVER CITY 62 82 62 87 62 / 50 60 50 40 30 DEMING 71 91 71 94 71 / 40 40 50 30 40 LORDSBURG 70 91 70 93 70 / 40 40 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/24
Hazardous weather outlook, Jul 11, 11:00 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT MON JUL 11 2011 NMZ022>025-030>032-TXZ055-056-121700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE TO DEVELOP INTO THE EVENING. INITIAL DEVELOPMENT WILL BE OVER THE MOUNTAINS WHICH WILL SPREAD INTO THE LOWLANDS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL WITH MINOR LOCALIZED FLOODING POSSIBLE ALONG DRAINAGES. SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL ALSO BE POSSIBLE. WITH MOIST CONDITIONS IN PLACE...STORMS MAY CONTINUE TO DEVELOP WELL PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DEEP PLUME OF MOISTURE WILL BE IN PLACE OVER THE STATE TUESDAY AND WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL WITH EXCESSIVE RUNOFF WILL BE POSSIBLE. RAIN AMOUNTS OF 2 INCHES OR MORE FROM STRONGER STORMS MAY CAUSE LOCALIZED FLASH FLOODING. MOISTURE LEVELS WILL DIMINISH SOMEWHAT FOR THURSDAY THROUGH SUNDAY WITH MAINLY ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:45 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 45 min |
| Jul 11, 7:28 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 24 min |
| Jul 11, 7:58 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.